Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 68, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 12, 2011, 4:01 AM EDT. It took effect at Jul 12, 2011, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Jul 12, 2011, 11:00 AM EDT
- Expired
- Jul 12, 2011, 10:08 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
214 WHUS73 KAPX 120801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EDT TUE JUL 12 2011 LSZ321-322-121615- /O.NEW.KAPX.SC.Y.0068.110712T1500Z-110713T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-121615- /O.NEW.KAPX.SC.Y.0068.110712T1800Z-110713T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 401 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
458 WHUS73 KAPX 121448 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI 1048 AM EDT TUE JUL 12 2011 LSZ321-322-122300- /O.CON.KAPX.SC.Y.0068.110712T1500Z-110713T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1048 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-122300- /O.CON.KAPX.SC.Y.0068.110712T1800Z-110713T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1048 AM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
943 WHUS73 KAPX 122008 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI ISSUED BY NATIONAL WEATHER SERVICE MARQUETTE MI 408 PM EDT TUE JUL 12 2011 LSZ321-322-130300- /O.CON.KAPX.SC.Y.0068.000000T0000Z-110713T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 408 PM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>348-130415- /O.CON.KAPX.SC.Y.0068.000000T0000Z-110713T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 408 PM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
754 WHUS73 KAPX 130208 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT TUE JUL 12 2011 LSZ321-322-130315- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-110713T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1008 PM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346>348-130315- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-110713T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1008 PM EDT TUE JUL 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 1:20 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 12, 1:20 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 120 AM EDT TUE JUL 12 2011 .SYNOPSIS.../ISSUED AT 238 PM/ HAZY WARM AND HUMID CONDITIONS WILL COME TO AN END TONIGHT...AS A COOL FRONT DROPS THROUGH THE GREAT LAKES. FAIRLY STRONG HIGH PRESSURE WILL SLOWLY SLIDE FROM LAKE WINNIPEG TUESDAY INTO THE GREAT LAKES WEDNESDAY...AND REMAIN OVERHEAD INTO THURSDAY. THIS WILL RESULT A STRETCH OF PLEASANT WEATHER WITH MUCH LESS HUMIDITY. WEDNESDAY COULD BE PARTICULARLY COOL...WITH HIGHS STRUGGLING TO REACH 70 DEGREES IN SPOTS. THEREAFTER...A GRADUAL WARMING TREND WILL OCCUR. THE NEXT CHANCE FOR A SHOWER OR THUNDERSTORM IS EXPECTED THURSDAY NIGHT INTO FRIDAY. && .SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT HIGH PRESSURE AND DRIER AIR CONTINUES TO GRADUALLY NUDGE EASTWARD INTO THE FAR WRN GREAT LAKES REGION LATE THIS EVENING AS LAST VESTIGES OF A COOL FRONT EXITS SE LWR MICHIGAN. A FEW SHOWERS TRIED TO POP ALONG THE LAKE BREEZE CONVERGENCE BOUNDARY IN ERN UPR MICHIGAN EARLIER IN THE EVENING...BUT ONLY LAST ABOUT 4 FRAMES OF THE 88D. SOME RESIDUAL LOW CLOUDS ARE MOVING THRU NRN LWR MICHIGAN ATTM...AND THE SRN TIP OF A SCT/BKN AREA OF LOW STATUS IS CLIPPING FAR ERN UPR MICHIGAN AS WELL. HAVE MADE SOME UPWARD MODIFICATIONS TO CLOUD COVER FOR THE NEXT FEW HOURS...WITH A GENERAL CLEARING TRENDS VERY LATE TONIGHT. DWPTS REMAIN RATHER HIGH AS WELL...AND WITH CLEAR SKIES...LIGHT WINDS AND RECENT RAINFALL FOR SOME OF OUR CWA...WILL NEED TO ADD SOME MENTION OF PATCHY FOG OVERNIGHT. && .LONG TERM.../ISSUED AT 238 PM/...TUESDAY AND BEYOND TUE INTO THU: NICE BREAK FROM THE HEAT/HUMIDITY ON THE WAY INTO MIDWEEK AS ELONGATED LOW LEVEL RIDGING BUILDS SOUTH INTO THE GREAT LAKES FROM CANADA...IN THE WAKE OF TONIGHT'S FRONTAL PASSAGE. FEW CONCERNS THROUGH THE PERIOD...THOUGH WILL NEED TO WATCH OVERALL EVOLUTION OF CLOUD COVER BOTH TUE AND WED. WITH TREND TOWARD SLIGHTLY SLOWER ONSET OF COLD ADVECTION TUE AFTERNOON...CAN FORESEE SOME CU FIRING OFF ACROSS MAINLY THE SOUTHEAST HALF OF THE CWA WHERE BETTER LOW LEVEL MOISTURE PROGGED TO LINGER...WITH LIKELIHOOD OF DIURNAL CU INCREASING RAPIDLY ON WED BENEATH COLD POOL ALOFT. IN FACT...PER UPSTREAM OBS TODAY BENEATH OUR INCOMING AIRMASS...WILL TREND THINGS TOWARD MOSTLY CLOUDY INLAND SPOTS WED AFTERNOON AS DIURNAL CU RESPONSE SPREADS OUT INTO STRATOCU DECK BENEATH RATHER STOUT LOW LEVEL INVERSION. IN FACT...WOULD NOT BE COMPLETELY SHOCKED TO SEE A ROGUE SPRINKLE/LIGHT SHOWER DEVELOP BENEATH THE LOW LEVEL COLD POOL...BUT CERTAINLY NOTHING WORTH MENTIONING. HIGHS TO TAKE A TUMBLE BY WED...WITH READINGS SQUARELY IN THE LOW/MID 70S...AND PERHAPS STUCK IN THE 60S HIGH SPOTS...ESPECIALLY SHOULD CLOUD COVER END UP A LITTLE THICK. CHILLY NIGHTS WITH CLEAR SKIES/LIGHT WINDS AND INFLUX OF MUCH DRIER AIR...WITH THE USUAL COOL SPOTS LIKELY TO DIP INTO THE 40S. ENJOY! LATER PERIODS (THU NIGHT THROUGH MON)...CLASSIC SUMMERTIME MID-CONUS PATTERN FORECAST THROUGH THE EXTENDED PORTIONS OF THE FORECAST... FEATURING FURTHER AMPLIFICATION OF STRONG HEAT RIDGE THROUGH MUCH OF THE MIDWEST RIGHT ON THROUGH MON. IN TYPICAL FASHION...HOWEVER... CORE OF HIGHEST HEAT NOT LIKELY TO MAKE IT INTO NORTHERN MICHIGAN THANKS TO RESIDUAL WEAK DOWNSTREAM TROUGHING INTO THE NORTHEAST CONUS...THOUGH CERTAINLY COULD SEE A DAY OR TWO OF VERY WARM CONDITIONS TOWARD THE TAIL END OF THE FORECAST. OF BIGGER CONCERN IS POTENTIAL FOR CONVECTION...AS PROGGED UPPER PATTERN HIGHLY FAVORS MUCH OF NORTHERN MICHIGAN SQUARELY IN THE MCS TRACK. OBVIOUSLY DIFFICULT IF NOT IMPOSSIBLE TO TIME POTENTIAL FOR MCS FEATURES THIS FAR OUT...BUT ECMWF THE PAST FEW DAYS HAS REMAINED REMARKABLY CONSISTENT REGARDING INITIAL POTENTIAL ARRIVING THU NIGHT/FRI. WILL MAINTAIN SMALL POPS FOR THIS PERIOD...BUT THEREAFTER...JUST TOO MUCH UNCERTAINTY TO CLUTTER UP THE FORECAST WITH VARIOUS OTHER PRECIP CHANCES...THOUGH SOME POTENTIAL EXISTS LATER SUN AND/OR MON...THOUGH BY THEN...BUILDING HEIGHTS MAY FAVOR MORE OF AN MCS TRACK THROUGH SOUTHERN CANADA DOWN THROUGH THE NORTHEAST CONUS. TEMPS WILL STEADILY GAIN A FEW DEGREES EACH DAY...LIKELY ENDING UP WELL INTO THE 80S (LOWER 90S?) TOWARD SUN/MON PENDING NO SURPRISE CLOUDS OR PRECIP. LAWRENCE && .MARINE.../ISSUED AT 238 PM/ A COLD FRONT WILL SWING THROUGH THE REGION OVERNIGHT...ENDING THE THREAT FOR ANY LINGERING SHOWERS AND STORMS. IN ITS WAKE...HIGH PRESSURE WILL BUILD THROUGH THE GREAT LAKES REGION TUESDAY THROUGH THURSDAY...PROVIDING MAINLY LIGHT WINDS (LESS THAN 10-15 KNOTS) AND LOW WAVES...ALONG WITH MORE SEASONABLE TEMPERATURES AND MUCH LOWER HUMIDITY. THE EXCEPTION WILL BE INTO TUESDAY AFTERNOON...WHEN SOME BRIEFLY GUSTY WINDS ARE POSSIBLE AS COOLER AIR FILTER INTO THE AREA...WITH SOME GUSTS UP TO 20 KNOTS POSSIBLE. LAWRENCE && .AVIATION.../ISSUED AT 120 AM/...VALID FOR 06Z TAFS VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TUESDAY NIGHT AS HIGH PRESSURE BUILDS INTO NRN MICHIGAN. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 11, 3:56 PM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT MON JUL 11 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MIDWEEK. JZ/SMD/DL
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.